| Catalog Number |
400SMTXSFT0203 |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
09/28/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2017-01866.The hospital disposed of the device.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the m2 segment of the middle cerebral artery (mca) using a penumbra smart coil detachment handle (handle) and penumbra smart coils (smart coils).During the procedure, the physician advanced a smart coil in the target vessel using a non-penumbra microcatheter; however, the smart coil failed to detach using a handle.Therefore, the smart coil was removed and the procedure was completed using a non-penumbra coil and the same microcatheter.There was no report of an adverse effect to the patient.